Alert archive / New Mexico / Fire Weather Watches in 2021
Fire Weather Watch 2, NWS Albuquerque, NM
NWS Albuquerque, NM issued this fire weather watch at Feb 26, 2021, 5:01 AM MST. It took effect at Feb 27, 2021, 11:00 AM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 26, 2021, 5:01 AM MST (12:01 UTC)
- In effect from
- Feb 27, 2021, 11:00 AM MST
- Expired
- Feb 26, 2021, 2:46 PM MST
- In force
- Issued by
- NWS Albuquerque, NM
The text
As transmitted.
466 WWUS85 KABQ 261201 RFWABQ URGENT - FIRE WEATHER MESSAGE National Weather Service Albuquerque NM 501 AM MST Fri Feb 26 2021 ...FIRE WEATHER WATCH SATURDAY FROM LATE MORNING THROUGH THE AFTERNOON ACROSS THE EAST CENTRAL PLAINS DUE TO STRONG WINDS, LOW HUMIDITY, AND HIGH FIRE DANGER... .West and southwest winds will become strong on Saturday as an upper level trough crosses the central Rockies and a surface trough develops in the lee of the central mountain chain. High temperatures will also climb around 6 degrees above normal, while Haines Indices reach 5, and humidities plummet below 15 percent. NMZ108-271400- /O.NEW.KABQ.FW.A.0002.210227T1800Z-210228T0100Z/ East Central Plains- 501 AM MST Fri Feb 26 2021 ...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY AFTERNOON... The National Weather Service in Albuquerque has issued a Fire Weather Watch...which is in effect from Saturday morning through Saturday afternoon. * AREA AND TIMING...East Central Plains from late morning through the afternoon. * 20 FOOT WINDS...West and southwest 15 to 30 mph with gusts up to 40 mph. The strongest winds will be north of Highway 60. * RELATIVE HUMIDITY...7 to 12 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Fire Weather Watch. && $$ 44
1 follow-up statement
147 WWUS85 KABQ 262146 RFWABQ URGENT - FIRE WEATHER MESSAGE National Weather Service Albuquerque NM 246 PM MST Fri Feb 26 2021 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 6 PM MST SATURDAY ACROSS THE NORTHEAST AND EAST CENTRAL PLAINS AS WELL AS THE NORTHEAST AND CENTRAL HIGHLANDS DUE TO STRONG WINDS, LOW HUMIDITY, AND HIGH FIRE DANGER... .West and southwest winds will become strong on Saturday and gust up to 45 mph as a strong system crosses the region. These strong winds will couple with above normal temperatures, moderate to high Haines, and relative humidities in the single digits to around 15 percent. In fact, some locations in the east central plains could experience single digit humidities for a 4 to 7 hour period on Saturday afternoon. NMZ108-271400- /O.UPG.KABQ.FW.A.0002.210227T1800Z-210228T0100Z/ /O.NEW.KABQ.FW.W.0002.210227T1800Z-210228T0100Z/ East Central Plains- 246 PM MST Fri Feb 26 2021 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 6 PM MST SATURDAY... The National Weather Service in Albuquerque has issued a Red Flag Warning...which is in effect from 11 AM to 6 PM MST Saturday. The Fire Weather Watch is no longer in effect. * AREA AND TIMING...East Central Plains from late morning through the afternoon. * 20 FOOT WINDS...West and southwest 15 to 30 mph with gusts up to 40 mph. The strongest winds will be north of Highway 60. * RELATIVE HUMIDITY...7 to 12 percent. Several hours of single digit humidities can be expected during the afternoon. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. && $$ NMZ104-107-271400- /O.NEW.KABQ.FW.W.0002.210227T1800Z-210228T0100Z/ Northeast Plains-Sandia, Manzano and Gallinas Mountains- 246 PM MST Fri Feb 26 2021 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 6 PM MST SATURDAY... The National Weather Service in Albuquerque has issued a Red Flag Warning...which is in effect from 11 AM to 6 PM MST Saturday. * AREA AND TIMING...Northeast Plains and Central Highlands from late morning through the afternoon. This does not include the Sandia, Manzano and Gallinas Mountains. * 20 FOOT WINDS...West and southwest 20 to 30 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...9 to 15 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. && $$ 12
What forecasters said that day
The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this fire weather watch went out at Feb 26, 4:44 AM MST, 17 minutes earlier.
Area forecast discussion, Feb 26, 4:44 AM MST, 17 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 444 AM MST Fri Feb 26 2021 .AVIATION... 12Z TAF CYCLE West and northwest winds will be a bit gusty today, then they will become breezy to windy on Saturday. Otherwise, VFR conditions are expected. The strongest winds Saturday will probably reach 50 mph and favor locations along and east of the central mountain chain. 44 && .PREV DISCUSSION...326 AM MST Fri Feb 26 2021... .SYNOPSIS... Breezy to windy conditions will develop today, particularly in the central highlands to east central plains of New Mexico where gusts of 25 to 35 mph will be common with a few locally higher gusts. These breezy to windy conditions will then expand and increase on Saturday with dry conditions prevailing. Temperatures will warm up closer to seasonal averages both today and Saturday. Then, a cold front will spill into the eastern half of New Mexico Saturday night, spreading into western parts of the state on Sunday with temperatures falling back below normal. A low pressure system will then cross central New Mexico on Monday, bringing areas of rain and snow to central and eastern portions of the state. This weather system will exit Monday night with a mostly dry forecast for Tuesday. && .DISCUSSION... SHORT TERM...(TODAY THROUGH SATURDAY)... An upper level trough will quickly pass north of the forecast area today strengthening the flow aloft and shifting the wind direction out of the west northwest. The strongest winds should occur during mid to late morning, then speeds will weaken as the upper level trough and associated speed max exit the region to the east. Clines Corners will probably experience localized wind gusts to 50 mph during the late morning hours, since they tend to achieve the high side of guidance in northwest flow events. A stronger upper level trough will cross the central Rockies on Saturday steering a broader and stronger speed max in the polar jet over northern NM with a 1001 mb surface low over the northeast corner of the state in the afternoon. This will result in breezy to windy conditions, especially along and east of the northern and central mountains where gusts to 50 mph will be possible. There will also be fire weather concerns on Saturday, but mainly over east central areas where the observed fire danger has become high over the past few days. High temperatures on Saturday should vary from around 6 degrees above normal across the eastern plains to as much as 8 degrees below normal over the Four Corners. LONG TERM...(SATURDAY NIGHT THROUGH THURSDAY)... As a British Columbia shortwave drops west of the Four Corners area Saturday night, a strong backdoor cold front will also make its way down the plains, pushing through the eastern half of NM before dawn Sunday. A strong surface pressure gradient will lead to stout gap winds in centrally favored areas of the state Sunday morning with gusts looking to reach advisory criteria in the ABQ metro. By late Sunday the shortwave will have rapidly deepened with cyclogenesis taking shape over AZ. Moisture will not be readily accompanying this system, and dynamic lift and large scale ascent will take some time to generate sufficient mid level condensation and clouds late Sunday. Eventually precipitation will slowly blossom early Monday morning, translating eastward through the day Monday, and the strong gap/canyon winds could persist into mid day Monday. The GFS remains the faster-paced solution with the track of this system while the NAM is the slowest, and QPF and snow amounts consequently have some widely ranging values due to track/positions variances. Regardless, the favored locations for heaviest amounts look to align over the east slopes of the central mountains and highlands into the east central plains. The low should exit NM Monday night with a cessation of precipitation from west to east. Tuesday is modeled to be dry, but by differing means, and deterministic model differences quickly cascade and amplify thereafter. The ECMWF has retained run-to-run continuity for quite a few iterations now, insisting that a trailing shortwave will quickly follow on the heels of Monday's low and cross NM early on Wednesday. However, the GFS has also remained consistent with its advertisement of a much different outcome with a vort lobe separating from the polar jet in the eastern Pacific and cutting off west of CA on Tuesday. This cut-off low would then somehow propagate eastward, crossing NM late Wednesday into Thursday. Ensemble members and their means are remaining loyal to their respective deterministic origins, closely resembling similar upper level feature trends and adding turbidity to the extended forecast. For now, have sided on the drier side for the Wed-Thu forecast. 44/52 && .FIRE WEATHER... ...FIRE WEATHER WATCH SATURDAY FOR THE EAST CENTRAL PLAINS WHERE THE FIRE DANGER HAS BECOME HIGH... West and northwest winds will become breezy to windy today from the Sangre de Cristo Mountains southward through the Clines Corners area, where localized wind gusts to 50 mph are expected during the late morning. Strong winds will become more widespread on Saturday as a stronger upper level trough passes to the north of NM and a 1001 mb surface low develops over the northeast corner of the state. Winds may reach 50 mph along and east of the Sangre de Cristo, Sandia and Manzano Mountains Saturday afternoon, where there will also be critically low humidities with high temperatures up to 6 degrees above normal and a Haines of 5. Will only issue a Fire Weather Watch for the east central plains, because that is where the observed fire danger has reached 'high'. There will be a chance for rain and snow over many areas Sunday night and Monday as a somewhat moisture deficient upper level low pressure system passes eastward over the state. A back door cold front will precede the system inducing easterly upslope flow that will favor the central mountain chain eastward for precipitation on Monday. "Wetting" precipitation should be fairly patchy favoring the mountains and Caprock area. After below normal high temperatures areawide Sunday and Monday readings will rebound during the first half of next week, but there will be areas of poor ventilation each day. 44 && .ABQ WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Saturday morning through Saturday afternoon for the following zones... NMZ108. &&
Hazardous weather outlook, Feb 26, 4:45 AM MST, 16 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 445 AM MST Fri Feb 26 2021 NMZ201>241-271200- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-Tusas Mountains Including Chama- Jemez Mountains-Glorieta Mesa Including Glorieta Pass- Northern Sangre de Cristo Mountains- Southern Sangre de Cristo Mountains- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Espanola Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains Including Edgewood- Estancia Valley-Central Highlands-South Central Highlands- Upper Tularosa Valley-South Central Mountains- Johnson and Bartlett Mesas Including Raton Pass- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- San Agustin Plains and Adjacent Lowlands- 445 AM MST Fri Feb 26 2021 This hazardous weather outlook is for portions of northern and central New Mexico. .DAY ONE...Today and Tonight Strong west northwest winds will develop over the central highlands today where occasional gusts of 45 mph may be possible. This includes the area along Interstate 40 near Clines Corners. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Strong and gusty west winds expand and increase across more of northeastern to central New Mexico on Saturday where occasional gusts of 45 to 50 mph and areas of blowing dust are expected. Strong canyon winds will then surge into favored central areas of the state Sunday and Sunday night. Areas near Glorieta, Santa Fe, eastern Albuquerque, Abo Pass on U.S. Highway 60, and Carrizozo could observe gusts of 40 to 50 mph. Light to moderate snow is then expected to develop Sunday night into Monday across portions of central and east central New Mexico. A couple to a few inches will be possible on the east slopes of the central mountains and highlands eastward into the adjacent plains. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated today. 52
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 26, 2:46 PM MST | Red Flag Warning | ABQ | Harding, San Miguel, Union | 27 hr |
| Feb 26, 2:46 PM MST | Wind Advisory | ABQ | Colfax, Mora, Rio Arriba, San Miguel, Santa Fe, Taos and 2 more | 26 hr |
Nearby
Fire Weather Watches in New Mexico, 2021Every fire weather watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.